Alert archive / Ohio / Tornado Warnings in 2019
Tornado Warning 8, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at May 25, 2019, 4:46 PM EDT for Carroll County, Harrison County, Tuscarawas County, Ohio. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2019, 4:46 PM EDT (20:46 UTC)
- Expired
- May 25, 2019, 5:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Carroll County, OH, Harrison County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 101 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 4:47 PM EDT | TSTM WND DMG | 1 N Port Washington, OH | TREES DOWN IN AREA. |
| May 25, 5:04 PM EDT | HAIL 1.25 | 1 Sw Newport, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
458
WFUS51 KPBZ 252046
TORPBZ
OHC019-067-157-252115-
/O.NEW.KPBZ.TO.W.0008.190525T2046Z-190525T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pittsburgh PA
446 PM EDT Sat May 25 2019
The National Weather Service in Pittsburgh has issued a
* Tornado Warning for...
Western Harrison County in east central Ohio...
South central Carroll County in east central Ohio...
Southeastern Tuscarawas County in east central Ohio...
* Until 515 PM EDT..
* At 446 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Newcomerstown, or 11 miles west of Uhrichsville,
moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Uhrichsville around 505 PM EDT.
Dennison around 510 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Tuscarawas, Deersville, Stone Creek, Scio, Gilmore, Tippecanoe,
Bowerston, Gnadenhutten, Clendening Lake and Port Washington.
This includes Interstate 77 in Ohio between mile markers 63 and 73.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4040 8157 4044 8108 4018 8109 4027 8160
TIME...MOT...LOC 2046Z 272DEG 29KT 4033 8154
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$2 follow-up statements
996
WWUS51 KPBZ 252101
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
501 PM EDT Sat May 25 2019
OHC019-067-157-252115-
/O.CON.KPBZ.TO.W.0008.000000T0000Z-190525T2115Z/
Harrison OH-Carroll OH-Tuscarawas OH-
501 PM EDT Sat May 25 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR WESTERN
HARRISON...SOUTH CENTRAL CARROLL AND SOUTHEASTERN TUSCARAWAS
COUNTIES...
At 500 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Uhrichsville, moving east at 35 mph.
HAZARD...Tornado and quarter-size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Dennison around 505 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Tuscarawas, Deersville, Scio, Gilmore, Tippecanoe, Bowerston,
Gnadenhutten, Clendening Lake, Stillwater and Tappan Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4044 8108 4018 8109 4029 8149 4041 8147
TIME...MOT...LOC 2100Z 272DEG 29KT 4033 8138
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$748
WWUS51 KPBZ 252112
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
512 PM EDT Sat May 25 2019
OHC019-067-157-252121-
/O.EXP.KPBZ.TO.W.0008.000000T0000Z-190525T2115Z/
Harrison OH-Carroll OH-Tuscarawas OH-
512 PM EDT Sat May 25 2019
...THE TORNADO WARNING FOR WESTERN HARRISON...SOUTH CENTRAL CARROLL
AND SOUTHEASTERN TUSCARAWAS COUNTIES WILL EXPIRE AT 515 PM EDT...
The storm which prompted the warning has weakened and no reports of
a tornado have been received. Therefore, the warning will be
allowed to expire. However gusty winds are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central Ohio.
LAT...LON 4044 8108 4018 8109 4029 8149 4041 8147
TIME...MOT...LOC 2111Z 272DEG 29KT 4033 8128
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at May 25, 1:45 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, May 25, 1:45 PM EDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Pittsburgh PA 145 PM EDT Sat May 25 2019 .SYNOPSIS... Warm and wet weather will persist through the weekend. Strong to severe storms are possible on both today and Sunday. A cold front will move through by Sunday night, making for a brief break in rain. && .NEAR TERM /THROUGH TONIGHT/... Thunderstorms are expected this afternoon and evening with sufficient instability and increasing upper support. Convection will be scattered at first before becoming more organized late this afternoon and into the evening as a well-defined shortwave (which can be seen in WV imagery and was picked by 12z runs) begins to move in from the west. Convective allowing models (CAMs) have been fairly consistent showing organization into a MCS early this evening. This morning's sounding depicted a favorable sheared environment for all modes of severe weather with support for large hail, damaging downburst winds with high DCAPE values due to a substantial amount of drier air in mid-levels, and potential for tornadic supercells with discreet convection. The tornado threat will increase later in the afternoon as low level hodograph profiles and storm motion becomes more favorable for the ingestion of streamwise vorticity. However...instability may become a limiting factor IF cloud cover from convection earlier this afternoon limits buoyancy later in the day. At this time, it appears as though we should get at least a couple more hours of sun as cloud cover from current activity over SW PA / nrn WV advects moves east. Convection will exit the region to the east by midnight with the trough passage. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... Models suggest a weak boundary will stall across the northern portion of the CWA by sunday morning, which may act as an initial focus Sunday afternoon before the arrival of a cold front. Another weak shortwave, embedded in quasi-zonal flow on the northern periphery of southeast CONUS high pressure, will progress through the region late Sunday afternoon. Convection will initiate by mid afternoon as the atmosphere undergoes diurnal destabilization under modest mid-level lapse rates. The frontal boundary will gradually progress southward through the afternoon and evening. Sufficient deep layer shear and lift should promote loosely organized storms moving close to parallel that of the W-E oriented cold front boundary. With such motion, localized heavy rain and flash flooding is certainly possible and will have to be monitored. By late evening, convection will have diminished as ridging and subsidence builds in wake of the shortwave trough. The region will be in a bit of a saddle point in terms of low level flow. With little or no wind and a likely saturated boundary layer, dense fog formation is certainly possible Monday morning. This will be highly dependent on the antecedent convection. Temperatures will fall into the 50s to low 60s by dawn Monday. && .LONG TERM /MONDAY THROUGH SATURDAY/... Strong southeast CONUS ridging will continue to influence our sensible weather. Warm conditions will continue through the forecast with daily rain chances with each passing shortwave trough on the northern periphery of this high. Models do suggest a longwave pattern change by next weekend. However, the area will likely remain in quasi-zonal flow aloft, with several transient shortwave troughs, and thus, periodic rain chances. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Discrete boundaries and ongoing convection will be the primary lifting mechanisms for thunderstorms this afternoon as heating destabilizes the environment. These isolated thunderstorms could produce brief visibility restrictions due to heavier rain and gusty/erratic winds as dry air aloft helps to create downburst winds. Tonight, a weak shortwave trough will cross the region and provide a more focused lifting mechanism for thunderstorm development. This will result in a line of storms developing around Lake Erie and moving southeast, potentially impacting terminals along and north of I-70. The trough will help cool the temperature profile aloft, making for steeper lapse rates and higher CAPE values ahead of the line, resulting an increased potential for wind gusts in excess of 40kts and significant visibility restrictions in downpours. Storms will advance east southeast with the trough and exit the region by early Sunday morning. MVFR to IFR cig restrictions are expected to develop Sunday morning as moisture advection gets trapped underneath a low level inversion set up by a stationary boundary. Daytime heating will slowly lift the cigs, but additional storms ahead of an advancing cold front may cause restrictions to persist longer. .Outlook... Periodic restrictions due to storms are possible Sunday with conditions improving through Monday. Additional rounds of precipitation is expected after Tuesday. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, May 25, 4:47 AM EDT, 11 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 447 AM EDT Sat May 25 2019 OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>023-029-031- 073>076-WVZ001>004-260900- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Lawrence-Butler-Beaver- Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland- Westmoreland Ridges-Fayette-Fayette Ridges-Hancock-Brooke-Ohio- Marshall- 447 AM EDT Sat May 25 2019 This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and tonight. Strong to severe storms are possible this afternoon and evening. Strong and damaging wind gusts, large hail, and tornadoes are all possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to severe storms are possible once again Sunday afternoon. Damaging wind gusts and isolated large hail are possible. Additionally, there is an increased risk of flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MDZ001-WVZ012-021-509>514-260900- Garrett-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 447 AM EDT Sat May 25 2019 This Hazardous Weather Outlook is for western Maryland and northern West Virginia. .DAY ONE...Today and tonight. A few strong to severe thunderstorms are possible late Saturday afternoon and evening. This primary threats with the strongest of storms are damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to severe storms are possible once again Sunday afternoon. Damaging wind gusts and isolated large hail are possible. Additionally, there is an increased risk of flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ007>009-015-016-260900- Mercer-Venango-Forest-Clarion-Jefferson PA- 447 AM EDT Sat May 25 2019 This Hazardous Weather Outlook is for northwest Pennsylvania and west central Pennsylvania. .DAY ONE...Today and tonight. Strong to severe storms are possible this afternoon and evening. Strong and damaging wind gusts, large hail, and tornadoes are all possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, May 25, 3:18 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
318 PM EDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM TSTM WND DMG 2 SW STAHLSTOWN 40.14N 79.36W
05/25/2019 WESTMORELAND PA 911 CALL CENTER
WIRES DOWN CAUSING A BRUSH FIRE
&&
EVENT NUMBER PBZ1902090
TGREENLocal storm report, May 25, 3:35 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
335 PM EDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 4 E CALIFORNIA 40.07N 79.84W
05/25/2019 FAYETTE PA 911 CALL CENTER
TELEPHONE POLE DOWN AS WELL AS POWER LINES.
&&
EVENT NUMBER PBZ1902091Local storm report, May 25, 3:38 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
338 PM EDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 2 W REPUBLIC 39.96N 79.91W
05/25/2019 FAYETTE PA 911 CALL CENTER
TREES AND POWER LINES DOWN.
&&
EVENT NUMBER PBZ1902092Local storm report, May 25, 3:42 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
342 PM EDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 2 W REPUBLIC 39.96N 79.91W
05/25/2019 FAYETTE PA 911 CALL CENTER
TREES AND POWER LINES DOWN.
&&
CORRECTED EVENT TIME
EVENT NUMBER PBZ1902092Local storm report, May 25, 3:43 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
343 PM EDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 4 E CALIFORNIA 40.07N 79.84W
05/25/2019 FAYETTE PA 911 CALL CENTER
TELEPHONE POLE DOWN AS WELL AS POWER LINES.
&&
CORRECTED EVENT TIME
EVENT NUMBER PBZ1902091Local storm report, May 25, 4:28 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
428 PM EDT SAT MAY 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 2 N CAMBRIDGE 40.05N 81.59W
05/25/2019 M0.88 INCH GUERNSEY OH TRAINED SPOTTER
&&
EVENT NUMBER PBZ1902093The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:05 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum, Noble | 40 min |
| May 25, 4:10 PM EDT | Tornado Warning | PBZ | Guernsey, Muskingum | 35 min |
| May 25, 4:31 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Coshocton, Harrison, Tuscarawas | 44 min |
| May 25, 4:43 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Noble | 47 min |
| May 25, 5:19 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 41 min |
| May 25, 5:24 PM EDT | Tornado Warning | PBZ | Belmont | 36 min |
| May 25, 6:18 PM EDT | Special Weather Statement | PBZ | Harrison | 27 min |
| May 25, 6:24 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Harrison, Jefferson, Tuscarawas | 36 min |
| May 25, 6:44 PM EDT | Special Weather Statement | PBZ | Belmont | 31 min |
| May 25, 6:49 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Harrison, Jefferson | 26 min |
| May 25, 6:55 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Harrison, Jefferson | 50 min |
Nearby
Tornado Warnings in Ohio, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.